Indiana, 2004

Flooding in Indiana, June 14 to 25, 2004

June 14 to 25, 2004 · NWS IND · 7 events in 7 counties and zones

Heavy rain on the 11th and 16th caused minor flooding along the lower half of the White River from Centerton to Hazleton.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Heavy rain on the 11th and 16th caused minor flooding along the lower half of the White River from Centerton to Hazleton. Mainly only agricultural bottomland was effected.Location: Flood Stage: Crest: Date of Crest:Centerton 12.0 14.9 June 17Spencer 14.0 18.9 June 18Elliston 18.0 22.6 June 20Newberry 13.0 15.0 June 20Edwardsport 15.0 18.6 June 21Petersburg 16.0 18.2 June 23Hazleton 16.0 18.2 June 23

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 14, 3:02 AM EST, 38 minutes earlier.

Area forecast discussion, Jun 14, 3:02 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
302 AM EST MON JUN 14 2004

.DISCUSSION...

FORECAST FOCUS IS ON CHANCES FOR RAIN NEXT SEVERAL DAYS.

MODELS IN FAIR AGREEMENT WITH THE BIG PICTURE. GFS...SIMILAR TO LAST
NIGHT...IS SHOWING ANOMALOUS BULLSEYES IN QPF AND OMEGA FIELDS
INDICATING CONVECTIVE FEEDBACK. WILL LEAN TOWARD ETA SOLUTION.

SOME STRATUS ACROSS FORECAST AREA /FA/ AT THE MOMENT BUT FA IS DRY.
TSRA WERE DEVELOPING IN IA AHEAD OF SFC WAVE ALONG WEAK FRONT. OTHER
TSRA WERE ACROSS SWRN KY NEAR A SRN UPPER WAVE.

EXPECT PRECIP FROM SRN WAVE TO REMAIN S OF FA AS ENERGY THERE MOVES
E. NRN WAVE WILL MOVE ACROSS FA THIS AFTN BUT WILL WEAKEN SOME AS IT
DOES. ATMS REMAINS UNSTABLE SO SCT TSRA SHOULD DEVELOP AGAIN...EVEN
ALONG OLD BOUNDARIES LEFT OVER FROM PREVIOUS CONVECTION. WILL KEEP
POPS IN CHC CATEGORY AND TAPER HIGHEST N TO LOWEST S. COULD BE HEAVY
RAIN AGAIN...BUT WITH FASTER UPPER FLOW TSRA SHOULD BE PROGRESSIVE.
THIS WILL REDUCE WIDESPREAD FLOOD THREAT. WILL NOT ISSUE FLOOD
WATCH. WITH SOME SUN EXPECTED TODAY TEMPS SHOULD CLIMB INTO THE MID
TO UPPER 80S AGAIN...SIMILAR TO GUIDANCE NUMBERS.

SYSTEM EXITS FA DURING THE NIGHT SO WILL CONTINUE CHC POPS. DRIER
AIR WORKS IN BEHIND SO TEMPS MIGHT GET A FEW DEGREES COOLER THAN
PREVIOUS NIGHTS. THUS EXPECT TEMPS TO GET NEAR GUIDANCE VALUES IN
MID AND UPPER 60S.

DRIER AIR PERSISTS ACROSS MOST OF FA ON TUE AND ATMS BECOMES
RELATIVELY STABLE. WENT DRY ACROSS MOST OF FA EXCEPT FOR FAR S WHERE
INSTABILITY LINGERS. COLD FRONT MOVES IN ON WED WITH ANOTHER CHANCE
OF TSRA.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CS
Hazardous weather outlook, Jun 13, 5:47 AM EST, 21 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 AM EST SUN JUN 13 2004

INZ021-028>031-035>043-049-141100-
BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HENRY-HOWARD-
MADISON-MONTGOMERY-RANDOLPH-TIPPECANOE-TIPTON-VERMILLION-WARREN-
547 AM EST SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN THIRD OF CENTRAL
INDIANA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT TODAY. SCATTERED THUNDERSTORMS WITH HEAVY
RAIN ARE POSSIBLE TODAY AND TONIGHT. THE HEAVY RAIN MAY INCREASE
EXISTING FLOODING PROBLEMS. A FEW SEVERE STORMS WITH DAMAGING WINDS
AND LARGE HAIL ARE ALSO POSSIBLE.

FLOODING WILL CONTINUE ALONG SOME AREA RIVERS AND CREEKS...INCLUDING
THE WABASH...VERMILLION...TIPPECANOE AND WHITE RIVERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. SEVERE STORMS
WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE MONDAY AND TUESDAY.

FLOODING WILL CONTINUE ALONG SOME AREA RIVERS. REFER TO THE LATEST
RIVER FORECASTS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY THROUGH TUESDAY. SPOTTERS
ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED.

&&

MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...
HTTP://WWW.CRH.NOAA.GOV/IND

INZ044>048-051>057-060>065-067>072-141100-
BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-HANCOCK-HENDRICKS-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MARION-MARTIN-MONROE-MORGAN-
OWEN-PARKE-PUTNAM-RUSH-SHELBY-SULLIVAN-VIGO-
547 AM EST SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE ACROSS
CENTRAL INDIANA TODAY AND TONIGHT. A FEW SEVERE STORMS WITH DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE.

FLOODING WILL CONTINUE ALONG SOME RIVERS AND CREEKS...INCLUDING THE
WHITE AND WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. SEVERE STORMS
WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE MONDAY AND TUESDAY.

FLOODING WILL CONTINUE ALONG SOME AREA RIVERS. REFER TO THE LATEST
RIVER FORECASTS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY THROUGH TUESDAY. SPOTTERS
ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED.

&&

MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...
HTTP://WWW.CRH.NOAA.GOV/IND

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 flood. Local standard time, as filed.

Flood, Owen

When
June 14, 3:40 AM EST to June 20, 3:34 PM EST
Where
Owen forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.313, -86.838 (the zone’s center; the record gives no point)

Flood, Monroe

When
June 14, 3:40 AM EST to June 20, 3:34 PM EST
Where
Monroe forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.161, -86.523 (the zone’s center; the record gives no point)

Flood, Greene

When
June 15, 3:00 AM EST to June 21, 8:45 PM EST
Where
Greene forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.036, -86.962 (the zone’s center; the record gives no point)

Flood, Daviess

When
June 16, 10:08 AM EST to June 25, 12:00 PM EST
Where
Daviess forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.702, -87.072 (the zone’s center; the record gives no point)

Flood, Knox

When
June 16, 10:08 AM EST to June 25, 12:00 PM EST
Where
Knox forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.689, -87.418 (the zone’s center; the record gives no point)

Flood, Johnson

When
June 16, 11:37 AM EST to June 18, 11:55 AM EST
Where
Johnson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.490, -86.102 (the zone’s center; the record gives no point)

Flood, Morgan

When
June 16, 11:37 AM EST to June 18, 11:55 AM EST
Where
Morgan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.482, -86.446 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407310, 5407311, 5407312, 5407313, 5407314, 5407308, 5407309.